I took oral methotrexate for awhile (as much as 20 mg per week). My side effects included headaches, fatigue and a general feeling of being "dopey" in the head. I don't know how else to describe it - I hated it! I'm currently on Enbrel, and although my rheumy believes Enbrel works better along with methotrexate, I have declined the mtx.
Have you been prescribed oral or injectable mtx? Some people have different side effects depending on which form of mtx they take.
By the way, there is a long thread on the HW Arthritis forum, click here:
http://www.healingwell.com/community/default.aspx?f=10&m=1043483 dealing with this very topic.
Good luck to you.
Post Edited (jan2003) : 6/16/2008 5:26:00 PM (GMT-6)
Post Edited (MMMNAVY) : 6/16/2008 12:58:16 PM (GMT-6)
I started taking Methotrexate about two weeks ago, and my third dose is coming up on Wednesday. I am taking it for Scleritis of the eye and I really hope it will help! I am also on prednisone, to get it under control first, and I am starting to taper down on that.
I really have not noticed any side effects yet, but I am pretty sure I am on the lowest dose--7.5 mg a week.
Sounds like I should get some folic acid to take along with it.
Take care and keep us updated on how it goes.